Volume 8, issue 4 (2008)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 6, 2533–3057
Issue 5, 2007–2532
Issue 4, 1497–2006
Issue 3, 991–1495
Issue 2, 473–990
Issue 1, 1–472

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Model structures on the category of small double categories

Thomas M Fiore, Simona Paoli and Dorette Pronk

Algebraic & Geometric Topology 8 (2008) 1855–1959
Bibliography
1 J Adámek, J Rosický, Locally presentable and accessible categories, London Math. Society Lecture Note Ser. 189, Cambridge University Press (1994) MR1294136
2 A Bastiani, C Ehresmann, Multiple functors. I. Limits relative to double categories, Cah. Top. Géom. Différ. Catég. 15 (1974) 215 MR0379626
3 M A Bednarczyk, A M Borzyszkowski, W Pawlowski, Generalized congruences—epimorphisms in ${\mathcal{C}at}$, Theory Appl. Categ. 5 (1999) 266 MR1725510
4 J Bénabou, Introduction to bicategories, from: "Reports of the Midwest Category Seminar", Springer (1967) 1 MR0220789
5 J E Bergner, A survey of $(\infty,1)$–categories, to appear in “Proceedings of the IMA Workshop ‘n–Categories: Foundations and Applications’ June 2004, University of Minnesota” arXiv:math/0610239
6 J E Bergner, A model category structure on the category of simplicial categories, Trans. Amer. Math. Soc. 359 (2007) 2043 MR2276611
7 J E Bergner, Three models for the homotopy theory of homotopy theories, Topology 46 (2007) 397 MR2321038
8 R Blackwell, G M Kelly, A J Power, Two-dimensional monad theory, J. Pure Appl. Algebra 59 (1989) 1 MR1007911
9 R Boerger, Kongruenzrelationen auf Kategorien, dissertation, Westfälische Wilhelms-Universität Münster (1977)
10 F Borceux, Handbook of categorical algebra. 1, Encyclopedia of Math. and its Applications 50, Cambridge University Press (1994) MR1291599
11 R Brown, P J Higgins, The equivalence of $\infty $–groupoids and crossed complexes, Cah. Top. Géom. Différ. 22 (1981) 371 MR639048
12 R Brown, P J Higgins, The equivalence of $\omega $–groupoids and cubical $T$-complexes, Cah. Top. Géom. Différ. 22 (1981) 349 MR639047
13 R Brown, P J Higgins, On the algebra of cubes, J. Pure Appl. Algebra 21 (1981) 233 MR617135
14 R Brown, P J Higgins, Tensor products and homotopies for $\omega$–groupoids and crossed complexes, J. Pure Appl. Algebra 47 (1987) 1 MR906402
15 R Brown, I Içen, Towards a $2$–dimensional notion of holonomy, Adv. Math. 178 (2003) 141 MR1994346
16 R Brown, K C H Mackenzie, Determination of a double Lie groupoid by its core diagram, J. Pure Appl. Algebra 80 (1992) 237 MR1170713
17 R Brown, G H Mosa, Double categories, $2$–categories, thin structures and connections, Theory Appl. Categ. 5 (1999) 163 MR1694653
18 R Brown, C B Spencer, Double groupoids and crossed modules, Cah. Top. Géom. Différ. Catég. 17 (1976) 343 MR0440553
19 M Bunge, R Paré, Stacks and equivalence of indexed categories, Cah. Top. Géom. Différ. 20 (1979) 373 MR558105
20 R J M Dawson, R Paré, Characterizing tileorders, Order 10 (1993) 111 MR1253709
21 R J M Dawson, R Paré, General associativity and general composition for double categories, Cah. Top. Géom. Différ. Catég. 34 (1993) 57 MR1213297
22 R J M Dawson, R Paré, What is a free double category like?, J. Pure Appl. Algebra 168 (2002) 19 MR1879928
23 R J M Dawson, R Paré, D A Pronk, The structure of spans, preprint
24 R J M Dawson, R Paré, D A Pronk, Free extensions of double categories, Cah. Topol. Géom. Différ. Catég. 45 (2004) 35 MR2040662
25 R J M Dawson, R Paré, D A Pronk, Paths in double categories, Theory Appl. Categ. 16 (2006) 460 MR2259260
26 E J Dubuc, Kan extensions in enriched category theory, Lecture Notes in Math. 145, Springer (1970) MR0280560
27 A Ehresmann, C Ehresmann, Multiple functors. II. The monoidal closed category of multiple categories, Cah. Top. Géom. Différ. 19 (1978) 295 MR546074
28 A Ehresmann, C Ehresmann, Multiple functors. III. The Cartesian closed category $\mathrm{Cat}_{n}$, Cah. Top. Géom. Différ. 19 (1978) 387 MR515164
29 A Ehresmann, C Ehresmann, Multiple functors. IV. Monoidal closed structures on $\mathrm{Cat}_{n}$, Cah. Top. Géom. Différ. 20 (1979) 59 MR544529
30 C Ehresmann, Catégories structurées, Ann. Sci. École Norm. Sup. $(3)$ 80 (1963) 349 MR0197529
31 C Ehresmann, Catégories et structures, Dunod (1965) MR0213410
32 T Everaert, R W Kieboom, T Van der Linden, Model structures for homotopy of internal categories, Theory Appl. Categ. 15 (2005/06) 66 MR2210576
33 T M Fiore, Pseudo limits, biadjoints, and pseudo algebras: categorical foundations of conformal field theory, Mem. Amer. Math. Soc. 182 (2006) MR2229946
34 T M Fiore, Pseudo algebras and pseudo double categories, J. Homotopy Relat. Struct. 2 (2007) 119 MR2369164
35 T M Fiore, S Paoli, A Thomason model structure on the category of small $n$–fold categories arXiv:0808.4108
36 R Fritsch, D M Latch, Homotopy inverses for nerve, Bull. Amer. Math. Soc. $($N.S.$)$ 1 (1979) 258 MR513754
37 P Gabriel, M Zisman, Calculus of fractions and homotopy theory, Ergebnisse der Math. und ihrer Grenzgebiete 35, Springer (1967) MR0210125
38 R Garner, Double clubs, Cah. Topol. Géom. Différ. Catég. 47 (2006) 261 MR2303000
39 P G Goerss, J F Jardine, Simplicial homotopy theory, Progress in Math. 174, Birkhäuser Verlag (1999) MR1711612
40 M Grandis, Higher cospans and weak cubical categories (cospans in algebraic topology. I), Theory Appl. Categ. 18 (2007) 321 MR2326435
41 M Grandis, Cubical cospans and higher cobordisms (cospans in algebraic topology. III), J. Homotopy Relat. Struct. 3 (2008) 273
42 M Grandis, R Paré, Limits in double categories, Cah. Top. Géom. Différ. Catég. 40 (1999) 162 MR1716779
43 M Grandis, R Paré, Adjoint for double categories. Addenda to: “Limits in double categories” [Cah. Topol. Géom. Différ. Catég. 40 (1999) 162–220; MR1716779], Cah. Topol. Géom. Différ. Catég. 45 (2004) 193 MR2090335
44 M Grandis, R Paré, Lax Kan extensions for double categories (on weak double categories. IV), Cah. Topol. Géom. Différ. Catég. 48 (2007) 163 MR2351267
45 M Grandis, R Paré, Kan extensions in double categories (on weak double categories. III), Theory Appl. Categ. 20 (2008) 152 MR2395245
46 P S Hirschhorn, Model categories and their localizations, Math. Surveys and Monogr. 99, Amer. Math. Soc. (2003) MR1944041
47 M Hovey, Model categories, Math. Surveys and Monogr. 63, Amer. Math. Soc. (1999) MR1650134
48 J R Isbell, Some remarks concerning categories and subspaces, Canad. J. Math. 9 (1957) 563 MR0094405
49 M Johnson, The combinatorics of $n$–categorical pasting, J. Pure Appl. Algebra 62 (1989) 211 MR1026875
50 A Joyal, R Street, Pullbacks equivalent to pseudopullbacks, Cah. Top. Géom. Différ. Catég. 34 (1993) 153 MR1223657
51 A Joyal, M Tierney, Strong stacks and classifying spaces, from: "Category theory (Como, 1990)", Lecture Notes in Math. 1488, Springer (1991) 213 MR1173014
52 A Joyal, M Tierney, Quasi-categories vs Segal spaces, from: "Categories in algebra, geometry and mathematical physics", Contemp. Math. 431, Amer. Math. Soc. (2007) 277 MR2342834
53 G M Kelly, Elementary observations on $2$–categorical limits, Bull. Austral. Math. Soc. 39 (1989) 301 MR998024
54 G M Kelly, Basic concepts of enriched category theory, Repr. Theory Appl. Categ. (2005) MR2177301
55 T Kerler, V V Lyubashenko, Non-semisimple topological quantum field theories for $3$–manifolds with corners, Lecture Notes in Math. 1765, Springer (2001) MR1862634
56 J Kock, Note on commutativity in double semigroups and two-fold monoidal categories, J. Homotopy Relat. Struct. 2 (2007) 217 MR2369167
57 S Lack, A $2$–categories companion, to appear in “Proceedings of the IMA Workshop ‘n–Categories: Foundations and Applications’ June 2004, University of Minnesota” arXiv:math/0702535
58 S Lack, A Quillen model structure for $2$–categories, $K$–Theory 26 (2002) 171 MR1931220
59 S Lack, A Quillen model structure for bicategories, $K$-Theory 33 (2004) 185 MR2138540
60 S Lack, Homotopy-theoretic aspects of $2$–monads, J. Homotopy Relat. Struct. 2 (2007) 229 MR2369168
61 S Lack, S Paoli, An operadic approach to internal structures, Appl. Categ. Structures 13 (2005) 205 MR2167790
62 S Lack, S Paoli, $2$–nerves for bicategories, $K$-Theory 38 (2008) 153 MR2366560
63 J L Loday, Spaces with finitely many nontrivial homotopy groups, J. Pure Appl. Algebra 24 (1982) 179 MR651845
64 S Mac Lane, Categories for the working mathematician, Graduate Texts in Math. 5, Springer (1998) MR1712872
65 S Mac Lane, I Moerdijk, Sheaves in geometry and logic, Universitext, Springer (1994) MR1300636
66 J P May, J Sigurdsson, Parametrized homotopy theory, Math. Surveys and Monogr. 132, Amer. Math. Soc. (2006) MR2271789
67 J Mersch, Structures quotients, Bull. Soc. Roy. Sci. Liege 33 (1964) 45 MR0178040
68 J Mersch, Le problème du quotient dans les catégories, Mém. Soc. Roy. Sci. Liège Coll. in-8 $(5)$ 11 (1965) 103 MR0213414
69 J Morton, A double bicategory of cobordisms with corners arXiv:0611930
70 S Paoli, Internal categorical structures in homotopical algebra, to appear in “Proceedings of the IMA Workshop ‘n–Categories: Foundations and Applications’ June 2004, University of Minnesota”
71 S Paoli, Semistrict models of connected $3$–types and Tamsamani's weak $3$–groupoids, J. Pure Appl. Algebra 211 (2007) 801 MR2344230
72 A J Power, A $2$–categorical pasting theorem, J. Algebra 129 (1990) 439 MR1040947
73 A J Power, An $n$–categorical pasting theorem, from: "Category theory (Como, 1990)", Lecture Notes in Math. 1488, Springer (1991) 326 MR1173022
74 C Rezk, A model category for categories (2000)
75 C Rezk, A model for the homotopy theory of homotopy theory, Trans. Amer. Math. Soc. 353 (2001) 973 MR1804411
76 M Shulman, Comparing composites of left and right derived functors arXiv:0706.2868
77 M Shulman, Framed bicategories and monoidal fibrations arXiv:0706.1286
78 R Street, Categorical structures, from: "Handbook of algebra, Vol. 1", North-Holland (1996) 529 MR1421811
79 A Strøm, The homotopy category is a homotopy category, Arch. Math. $($Basel$)$ 23 (1972) 435 MR0321082
80 R W Thomason, Cat as a closed model category, Cah. Top. Géom. Différ. 21 (1980) 305 MR591388
81 B Toën, Vers une axiomatisation de la théorie des catégories supérieures, $K$–Theory 34 (2005) 233 MR2182378
82 V Trnková, Sum of categories with amalgamated subcategory, Comment. Math. Univ. Carolinae 6 (1965) 449 MR0190208
83 K Worytkiewicz, K Hess, P E Parent, A Tonks, A model structure à la Thomason on $2$–$\mathbf{Cat}$, J. Pure Appl. Algebra 208 (2007) 205 MR2269840